Lake Huron, 2007Marine Thunderstorm Winds in Lake Huron, July 10, 2007
July 10, 2007 · NWS DTX · 8 events in 6 counties and zones
Thunderstorms developed ahead of an approaching cold front and moved east across Saginaw Bay and Lake Huron. A 54 knot wind gust was measured over Saginaw Bay.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed ahead of an approaching cold front and moved east across Saginaw Bay and Lake Huron. A 54 knot wind gust was measured over Saginaw Bay.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 10, 3:54 PM EST, 19 minutes earlier.
Area forecast discussion, Jul 10, 3:54 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
454 PM EDT TUE JUL 10 2007
.SHORT TERM...TONIGHT
STRONG LOW PRESSURE SYSTEM OVER LAKE SUPERIOR WILL TRACK TOWARDS
JAMES BAY OVERNIGHT. GOOD INSTABILITY HAS DEVELOPED AHEAD OF A
STRONG COLD FRONT CURRENTLY EXTENDING SOUTH THROUGH CENTRAL
WISCONSIN. ML CAPES ARE AROUND 2000 J/KG ACROSS THE AREA WITH THE
BEST LOW LEVEL CONVERGENCE FOCUSED ACROSS THE TRI-CITIES AND THUMB.
FURTHER SOUTH...THE COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE MORE
SCATTERED WHERE DEWPOINTS HAVE MIXED DOWN INTO THE LOW TO MID 60S.
HOWEVER...A LAKE BREEZE IS STARTING TO MOVE INLAND FROM THE EASTERN
SHORELINE AND WILL TRIGGER CONVECTION ACROSS ALL OF SOUTHEAST
MICHIGAN. OUTFLOW BOUNDARIES FROM THESE THUNDERSTORMS ALONG WITH
APPROACHING BOUNDARIES FROM NORTHWEST OHIO...WILL CONTRIBUTE TO
FURTHER DEVELOPMENT. A WATCH HAS BEEN ISSUED FOR OUR NORTHERN CWA
UNTIL 03Z WITH GENERALLY ISOLATED SEVERE THREAT SOUTH OF THIS
AREA.
AS THE PRE-FRONTAL TROUGH OVER EASTERN WISCONSIN MAKES ITS WAY INTO
SOUTHWEST LOWER OVERNIGHT...LOW LEVEL MOISTURE WILL BE ON THE
INCREASE AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ALONG
THE PRE-FRONTAL TROUGH AND COLD FRONT. HAVE CARRIED LIKELY POPS FROM
THIS EVENING THROUGH ABOUT 3 AM ACROSS SOUTHEAST LOWER. THE
STRONGEST LOW LEVEL FRONTAL PUSH IS EXPECTED TO PASS ACROSS NORTHERN
LOWER MICHIGAN. WINDS ABOVE 700MB ARE UNI-DIRECTIONAL OUT OF THE
SOUTHWEST WHICH WILL FAVOR UPSTREAM LINES TO CONTINUE TO TRACK
TOWARDS THE NORTHEAST. THERE IS SOME QUESTION AS TO WHETHER THESE
LINES WILL BE ABLE TO HOLD TOGETHER BRINGING THUNDERSTORMS TO OUR
SOUTHERN COUNTIES OF IF THE LINE WILL SPLIT WITH LESS ACTIVITY TO
THE SOUTH. AT THIS TIME WILL CARRY LIKELY POPS WITH NEGATIVE
SHOWALTER INDICES AND LINGERING ELEVATED INSTABILITY UNTIL THE
FRONT PASSES. WILL CONTINUE TO MONITOR POTENTIAL FOR SEVERE
WEATHER TONIGHT AS SURFACE BASED INSTABILITY WANES.
&&
.LONG TERM...
MODEL CONSENSUS IS FOR THE COLD FRONT TO BE EAST OF SOUTHEAST
MICHIGAN BY 12Z WEDNESDAY...WHICH SEEMS REASONABLE BASED ON CURRENT
TRENDS/SATELLITE IMAGERY. HAVE CONFINED A LOW CHANCE OF POPS TO THE
FAR SOUTHEAST DURING THE MORNING...OTHERWISE MID LEVEL DRY SLOT
ASSOCIATED WITH THIS WELL DEVELOPED UPPER LEVEL CIRCULATION TRACKING
INTO ONTARIO WILL PROVIDE A GOOD DEAL OF SUNSHINE DURING PART OF
WEDNESDAY. THE EARLY JULY INSOLATION WILL HELP OFFSET THE LOW LEVEL
COLD ADVECTION. WITH THE WARM START TO THE DAY...VERY GOOD BOUNDARY
LAYER MIXING EXTENDING ABOVE 850 MB...AND NORTHWEST WINDS...WOULD
EXPECT THE CITY OF DETROIT TO HIT 80 DEGREES WITH LOCATIONS FARTHER
NORTHWEST IN THE MID TO UPPER 70S. WITH SAGINAW BAY WATER TEMPS IN
THE LOWER 70S...WOULD THINK ANY TEMP IMPACT TO THE NORTHERN THUMB
REGION WITH THE LOW LEVEL NORTHWEST FLOW WILL BE MINIMAL...AND HAVE
ADJUSTED TEMPS UP.
DEEP UPPER LEVEL LOW CENTERED OVER JAMES BAY ON THURSDAY...WITH
MULTIPLE SHORTWAVES PIN WHEELING AROUND INTO THE GREAT LAKES REGION.
THE FORECAST FOR THE EXTENDED PERIOD REMAINS VERY DIFFICULT DUE TO
TIMING DIFFERENCES AND HOW FAST THE CENTER OF THE COLD POOL MOVES
OFF TO THE NORTHEAST DURING THE WEEKEND. ALSO...THE LOWER GREAT
LAKES WILL BE EMBEDDED WITHIN A TIGHT LOW LEVEL BAROCLINIC
ZONE...WHICH WILL ALLOW FOR A +/- 5 TO 7 DEGREE BUST POTENTIAL AS WE
HEAD INTO THE WEEKEND.
NOTICEABLE HEIGHT/THERMAL PROFILE DIFFERENCES OVER LOWER MICHIGAN BY
FRIDAY BETWEEN 12Z GFS/UKMET...WITH UKMET MUCH COOLER. THE POSITION
OF THE BAROCLINIC ZONE IS CRITICAL FOR THE WEEKEND FORECAST AS THE
NEXT UPPER WAVE/CLIPPER TYPE SYSTEM SWINGS INTO THE NORTHERN GREAT
LAKES BY LATE SATURDAY. THERE SHOULD BE A GOOD SURGE OF WARM AIR
ADVECTION OUT AHEAD OF THIS WAVE (EJECTED OUT OF THE ROCKIES
RIDGE)...GETTING PINCHED OFF HOWEVER. THE 12Z GFS ENSEMBLE MEAN
ARGUES FOR LOWER HEIGHTS/COOLER AIRMASS COMPARED TO THE OPERATIONAL
RUN...PERSISTING INTO THE WEEKEND...AND WILL LEAN IN THIS DIRECTION.
BASED OFF THE 12Z EUROPEAN AND UKMET...THE CHANCE POPS FOR
SATURDAY...AND ESPECIALLY SATURDAY NIGHT LOOK GOOD WITH STRONG
SHORTWAVE AND ASSOCIATED SURFACE REFLECTION TRACKING THROUGH THE
NORTHERN GREAT LAKES. IT IS A CLOSE CALL FOR SUNDAY CONCERNING
POPS...BUT WILL MAINTAIN DRY WX FOR ANOTHER RUN AS SURFACE COLD
FRONT MOVES THROUGH EARLY SUNDAY MORNING WITH A LARGE SURFACE HIGH
FORECASTED TO BUILD IN THROUGH MONDAY MORNING.
&&
.MARINE...
A STRONG COLD FRONT WILL MOVE THROUGH THE CENTRAL GREAT LAKES
TONIGHT...TRIGGERING SCATTERED STRONG TO SEVERE THUNDERSTORMS IN THE
PROCESS. GUSTY SOUTH-SOUTHWEST WINDS AHEAD OF THE COLD FRONT WILL
ALSO CAUSE SMALL CRAFT ADVISORY CONDITIONS OVER LAKE HURON. A
STRONG GRADIENT BEHIND THE FRONT WILL CAUSE WINDS TO 30 KNOTS
ACROSS EXTREME NORTHERN LAKE HURON AND WINDS TO 15 TO 25 KNOTS
ACROSS SOUTHERN LAKE HURON. WESTERLY WINDS OF 10 TO 20 KNOTS ARE
THEN EXPECTED DURING WEDNESDAY AND THURSDAY...WITH ANOTHER CHANCE
OF THUNDERSTORMS ON THURSDAY.
&&
.PREV DISCUSSION...ISSUED 206 PM EDT TUE JUL 10 2007
AVIATION...
BREEZY SOUTHERLY WINDS WILL AFFECT ALL TAF SITES THIS AFTERNOON
AHEAD OF AN APPROACHING COLD FRONT. GOOD INSTABILITY HAS DEVELOPED
ACROSS SOUTHEAST MICHIGAN AND WILL LIKELY SEE SCATTERED
THUNDERSTORMS DEVELOP ACROSS THE AREA AFTER 19Z...ESPECIALLY NEAR
THE LAKES. TIMING THUNDERSTORMS INTO THE TAF SITES WILL BE
DIFFICULT AS OUTFLOW BOUNDARIES CAUSE NEW DEVELOPMENT. TAFS WILL
BE UPDATED AS WE SEE STORMS DEVELOP AND GET A BETTER HANDLE ON
TIMING. HAVE ALREADY ADDED A TEMPO FOR THUNDERSTORMS INTO MBS AS A
PREFRONTAL TROUGH APPROACHES FROM THE WEST LATE THIS AFTERNOON.
ANY THUNDERSTORM THIS AFTERNOON OR OVERNIGHT MAY BE ACCOMPANIED BY
STRONG WINDS.
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA BETWEEN 4-8Z. SHOWERS
AND SCATTERED THUNDERSTORMS ARE EXPECTED ALONG THIS FRONT WITH WINDS
SHIFTING TO THE WEST NORTHWEST BEHIND IT. BREEZY WESTERLY WINDS WILL
CONTINUE INTO WEDNESDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...UNTIL 8 AM WEDNESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...KAHL
LONG TERM....SF
MARINE.......KAHL/SF
AVIATION.....KAHL
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 10, 1:27 PM EST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
227 PM EDT TUE JUL 10 2007
MIZ047>049-053>055-060>063-068>070-075-076-082-083-111830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
227 PM EDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AS AN UNSTABLE
ATMOSPHERE DEVELOPS AHEAD OF AN APPROACHING COLD FRONT. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER WITH THUNDERSTORMS THAT DEVELOP
BOTH THIS AFTERNOON AND TONIGHT...WITH THE BEST CHANCES NEAR THE
SAGINAW VALLEY THROUGH EARLY EVENING. WIND GUSTS TO 60 MPH AND
MARGINALLY SEVERE SIZE HAIL WILL BE POSSIBLE WITH ANY THUNDERSTORM
THAT DEVELOPS TODAY. THUNDERSTORM MOVEMENT WILL BE TO THE
NORTHEAST AT 20 MPH.
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TONIGHT AS A COLD
FRONT MOVES THROUGH SOUTHEAST MICHIGAN. THERE IS A SLIGHT CHANCE
OF SEVERE WEATHER WITH THUNDERSTORMS ALONG THE FRONT...GENERALLY
BETWEEN 10 PM AND 2 AM. THESE STORMS WILL TRACK TO THE EAST AT 25
MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE THURSDAY AND SATURDAY AS UPPER LEVEL
LOW PRESSURE SYSTEMS PASS THROUGH THE UPPER MIDWEST.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY...
SPOTTER ACTIVATION MAY BE REQUIRED.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-111830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
227 PM EDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR SAGINAW BAY AND THE
NEARSHORE WATERS OF LAKE HURON. PLEASE REFER TO THE LATEST MARINE
FORECAST /NSHDTX/ FOR FURTHER INFORMATION.
SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AS AN UNSTABLE
ATMOSPHERE DEVELOPS AHEAD OF AN APPROACHING COLD FRONT. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER WITH THUNDERSTORMS THAT DEVELOP
BOTH THIS AFTERNOON AND TONIGHT...WITH THE BEST CHANCES NEAR THE
SAGINAW BAY AND THE MICHIGAN WATERS OF LAKE ERIE. WIND GUSTS TO
60 MPH AND MARGINALLY SEVERE SIZE HAIL WILL BE POSSIBLE WITH ANY
THUNDERSTORM THAT DEVELOPS TODAY. THUNDERSTORM MOVEMENT WILL BE TO
THE NORTHEAST AT 20 MPH.
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TONIGHT AS A COLD
FRONT MOVES THROUGH SOUTHEAST MICHIGAN. THERE IS A SLIGHT CHANCE
OF SEVERE WEATHER WITH THUNDERSTORMS ALONG THE FRONT...GENERALLY
BETWEEN 10 PM AND 2 AM. THESE STORMS WILL TRACK TO THE EAST AT 25
MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE THURSDAY AND SATURDAY AS UPPER LEVEL
LOW PRESSURE SYSTEMS PASS THROUGH THE UPPER MIDWEST.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY...
SPOTTER ACTIVATION MAY BE REQUIRED.
KAHL
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 10, 4:02 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
502 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 1 N SANFORD 43.69N 84.38W
07/10/2007 MIDLAND MI LAW ENFORCEMENT
A LARGE TREE WAS DOWNED ON A HOUSE AT BASING LANE AND
WEST RIVER ROAD.
0413 PM TSTM WND DMG 3 NNE SANFORD 43.72N 84.36W
07/10/2007 MIDLAND MI LAW ENFORCEMENT
TREES AND POWER LINES DOWN AT MERIDIAN JUNIOR HIGH
SCHOOL.
&&
HATZOSLocal storm report, Jul 10, 4:11 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
511 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 3 WNW SAGINAW 43.44N 84.00W
07/10/2007 SAGINAW MI TRAINED SPOTTER
TWO 20 INCH DIAMETER TREES DOWNED. SHINGLES BLOWN OFF A
BUILDING.
0501 PM TSTM WND DMG RICHMOND 42.81N 82.75W
07/10/2007 MACOMB MI TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWNED OF UP TO SIX INCHES IN
DIAMETER AND 3-5 FEET LONG. REPORTED FROM DOWNTOWN
RICHMOND.
&&
HATZOSMarine Thunderstorm Wind, Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi
- When
- July 10, 4:13 PM EST
- Where
- Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi forecast zone, Point Au Gres
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 43.970, -83.650
Marine Thunderstorm Wind, Outer Saginaw Bay & Sw of Alabaster to Pt Austin Mi
- When
- July 10, 4:13 PM EST
- Where
- Outer Saginaw Bay & Sw of Alabaster to Pt Austin Mi forecast zone, Point Au Gres
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 43.970, -83.650
Marine Thunderstorm Wind, Pt Sanilac to Pt Huron Mi
- When
- July 10, 4:16 PM EST
- Where
- Pt Sanilac to Pt Huron Mi forecast zone, Port Huron
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.980, -82.420
Marine Thunderstorm Wind, Lh Pt Sanilac to Pt Huron 5nm Offshore to Intl Border
- When
- July 10, 4:16 PM EST
- Where
- Lh Pt Sanilac to Pt Huron 5nm Offshore to Intl Border forecast zone, Port Huron
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.980, -82.420
Marine Thunderstorm Wind, Pt Austin to Hbr Beach Mi
- When
- July 10, 6:00 PM EST
- Where
- Pt Austin to Hbr Beach Mi forecast zone, Harbor Beach
- Measured
- 36 kt (41 mph) measured gust
- Reported by
- Mariner
- Coordinates
- 43.830, -82.650
Marine Thunderstorm Wind, Lh Pt Austin to Hbr Beach Mi 5nm Offshore to Intl Border
- When
- July 10, 6:00 PM EST
- Where
- Lh Pt Austin to Hbr Beach Mi 5nm Offshore to Intl Border forecast zone, Grind Stone City
- Measured
- 36 kt (41 mph) measured gust
- Reported by
- Mariner
- Coordinates
- 44.050, -82.900
Marine Thunderstorm Wind, Pt Sanilac to Pt Huron Mi
- When
- July 10, 8:00 PM EST
- Where
- Pt Sanilac to Pt Huron Mi forecast zone, Lexington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.270, -82.530
Marine Thunderstorm Wind, Lh Pt Sanilac to Pt Huron 5nm Offshore to Intl Border
- When
- July 10, 8:00 PM EST
- Where
- Lh Pt Sanilac to Pt Huron 5nm Offshore to Intl Border forecast zone, Lakeport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.120, -82.480
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Virginia, July 10 to 24, 2007$6.6 million · 3 events
- Hail and Damaging Winds in Georgia, July 10, 2007$1.2 million · 52 kt wind · 7 events
- Damaging Winds in Pennsylvania, July 10, 2007$1.0 million · 56 kt wind · 3 events
- Flash Flooding and Flood in Texas, July 10 to 12, 2007$375,000 · 50 kt wind · 16 events
- Lightning Strikes in Delaware, July 10, 2007$500,000 · 2 events
- Flash Flood and Damaging Winds in Illinois, July 10, 2007$350,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Vermont, July 10, 2007$122,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Mississippi, July 10, 2007$125,000 · 1 in hail · 10 events
- Damaging Winds in Michigan, July 10, 2007$76,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in New York, July 10, 2007$84,000 · 1 in hail · 13 events
- Damaging Winds in Michigan, July 10, 2007$135,000 · 70 kt wind · 3 events
- Tornado and Hail in Michigan, July 10, 2007$78,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50623, 50624, 50625, 50626, 50627, 50628, 50635, 50637.